Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 12, 2007, 2:25 PM CST for Liberty County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2007, 2:25 PM CST (20:25 UTC)
- Expired
- Feb 12, 2007, 3:00 PM CST
- In force
- 35 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Liberty County, TX
The radar
The Houston radar (KHGX), 78 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 11:15 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
| Feb 12, 2:13 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 122025 SVRHGX TXC291-122100- /O.NEW.KHGX.SV.W.0002.070212T2025Z-070212T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 225 PM CST MON FEB 12 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEAST TEXAS * UNTIL 300 PM CST * AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR AMES...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DAISETTA... THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3009 9478 2999 9472 3004 9452 3022 9465 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 1:00 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 12, 1:00 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
100 PM CST MON FEB 12 2007
.AVIATION...
IFR CONDITIONS ARE WIDESPREAD PRIMARILY DUE TO LOW CLOUDS. ALSO
SEEING OCCASIONAL VSBYS LESS THAN 2 MILES IN SHRA/TSTMS LOCATED FROM
LBX TO IAH AND OFF TO THE NE. EXPECT THIS BAND OF PRECIP TO
GRADUALLY SHIFT E THIS AFT. HOWEVER...WE MAY SEE SOME REDEVELOPMENT
BACK TO THE WEST THROUGH THE EARLY EVENING HOURS AS A STRONG UPPER
LEVEL JET STREAK MOVES ACROSS THE REGION. WILL LIKELY SEE MVFR/IFR
CEILINGS MOST OF THE NIGHT AS DRIER AIR DOES NOT BEGIN TO MOVE IN
UNTIL AFTER MIDNIGHT FROM THE WEST. THE CF WILL MOVE TO CLL
AROUND 6 AM AND TO NEAR GLS AT 10 AM. WHEN S WINDS DECREASE
THIS EVENING...MAY SEE SOME SEA FOG ALONG THE COAST. 33
&&
.PREV DISCUSSION (1043 AM)...
NO MAJOR CHANGES TO THE GOING FCST ATTM AS ALL THE MAIN ELEMENTS
APPEAR TO BE IN PLACE FOR THE POSSIBILITY OF SOME SVR TSRA LATER
IN THE AFTN. THIS CURRENT BAND OF PCPN MOVING ACROSS LOOKS TO BE
ENCOUNTERING A SLIGHTLY MORE STABLE AIRMASS AS THE INDIVIDUAL TS
TRENDS WOULD SEEM TO INDICATE. HOWEVER THE CONCERN (AT LEAST IN-
INITIALLY THIS MORNING) WAS THE CLOUD-FREE AREA JUST TO OUR SW AND
WHETHER OR NOT IT WOULD EXTEND EASTWARD INTO OUR FA. BUT CURRENT
SATELLITE LOOPS ARE SHOWING THAT CLOUDS ARE FILLING IN SOMEWHAT.
WILL HAVE TO KEEP A CLOSE EYE ON THIS. THE DIVERGENT UPPER WINDS
AND THE STRONG LOW-LEVEL JET COULD HELP OVERCOME THE LACK OF IN-
STABILITY QUICKLY. 41
&&
.PREV DISCUSSION... /ISSUED 405 AM CST MON FEB 12 2007/
WARM FRONT IS WORKING ITS WAY NORTHWARD EARLY THIS MORNING WITH
09Z DEW POINTS RISING INTO THE 50S NORTHWEST AND APPROACHING 60
ALONG THE COAST. AREA TEMPERATURES HAVE BEEN SLOWLY BUT STEADILY
ON THE RISE AS WAS FORECASTED. TODAY WILL BE SLIGHTLY WARMER THAN
NORMAL WITH READINGS IN THE UPPER 60S TO AROUND 70. THIS WARMTH
WILL HELP TO SET THE STAGE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATE THIS MORNING...THIS AFTERNOON AND EARLY THIS EVENING AS AN
EASTWARD MOVING SHORTWAVE TRACKS ACROSS THE STATE. SOME
THUNDERSTORMS MAY BECOME SEVERE FROM LATE THIS MORNING THROUGH THE
AFTERNOON HOURS (SEE SPCS SWODY1 AND OUR HWO FOR DETAILS). AFTER
THE STORM SYSTEM MOVES OFF TO THE EAST THIS EVENING...WE AWAIT THE
PASSAGE OF A COLD FRONT LATE TONIGHT AND EARLY TOMORROW MORNING.
FOG COULD BECOME A PROBLEM AHEAD OF THE FRONT...ESPECIALLY NEAR
THE COAST. ONCE THE FRONT MOVES ON THROUGH...STRONG SURFACE HIGH
PRESSURE AND ITS ASSOCIATED COLDER TEMPERATURES BEGIN TO BUILD IN
FROM THE NORTH. DRY WEATHER AND BELOW NORMAL TEMPERATURES (BOTH
HIGHS AND LOWS) ARE EXPECTED TUESDAY THROUGH FRIDAY (ALTHOUGH
FORECAST SOUNDINGS SUPPORT MIXED OR FROZEN PRECIPITATION WEDNESDAY
NIGHT/THURSDAY MORNING AND AGAIN THURSDAY NIGHT/FRIDAY
MORNING...THE SOUTHEAST TEXAS AIRMASS LOOKS TO BE TOO DRY). A
SLIGHT WARM UP IS IN STORE FRIDAY AND FRIDAY NIGHT AS THE SURFACE
HIGH AND ASSOCIATED RIDGING MOVES TO OUR SOUTH AND EAST. ANOTHER
COLD FRONT COMES THROUGH ON SATURDAY (THIS ONE IS DRY DUE TO THE
CONTINUED LACK OF MOISTURE). SURFACE HIGH PRESSURE BUILDING IN
BEHIND THIS FRONT HAS ITS ORIGINS IN THE PACIFIC OCEAN WHICH MEANS
AREA TEMPERATURES NEXT WEEKEND WILL NOT BE AS COLD AS WE
EXPERIENCE WITH THIS WEEKS ARCTIC HIGH. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 50 57 34 44 / 70 10 0 10 10
HOUSTON (IAH) 68 53 61 38 45 / 70 60 0 10 10
GALVESTON (GLS) 67 56 65 41 47 / 60 70 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Feb 12, 4:22 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CST MON FEB 12 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 422 AM CST MON FEB 12 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST TEXAS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST TEXAS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST TEXAS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. IT APPEARS THAT LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREAT...BUT CONDITIONS MAY ALSO BECOME FAVORABLE FOR POSSIBLE TORNADO FORMATION. THIS SEVERE WEATHER THREAT IS EXPECTED TO COME TO AN END THIS EVENING AS THE STORM SYSTEM MOVES OFF TO THE EAST AND A DRIER AIRMASS BEGINS TO FILTER INTO THE AREA. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
In the hours before
Local storm report, Feb 12, 12:07 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1207 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 2 S GROVETON 31.03N 95.13W
02/12/2007 E0.88 INCH TRINITY TX LAW ENFORCEMENT
1102 AM HAIL GROVETON 31.06N 95.13W
02/12/2007 E0.25 INCH TRINITY TX LAW ENFORCEMENT
1120 AM HAIL 5 ESE SHEPHERD 30.46N 94.93W
02/12/2007 E0.50 INCH SAN JACINTO TX LAW ENFORCEMENT
1/2 INCH HAIL REPORTED OVER SOUTHEAST PORTION OF COUNTY
ON SHRADERVILLE ROAD.
&&
DHELVYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:47 AM CST | Severe Thunderstorm Warning | HGX | Polk, Trinity | 43 min |
| Feb 12, 1:53 PM CST | Special Marine Warning | HGX | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.